Argatroban Injection 50 mg/50 mL (1 mg/mL): Recall - Potential for Visible Particulates
AUDIENCE: Pharmacy, Hematology
ISSUE: Eagle Pharmaceuticals Inc., supplier to The Medicines Company, issued a voluntary recall of all four (4) lots of Argatroban Injection, 50 mg per 50 mL from the market due to a potential for visible particulates. The risk of using an injectable product with particulates includes embolization/infarction to organs and potential organ complications.
BACKGROUND: During an investigation, a visible particulate was discovered in a stability sample in one of the distributed lots. This discovery prompted a re-inspection of undistributed lots at the manufacturing site. Upon this re-inspection, a small number of visible particulates were discovered in several vials. The affected products include: NDC# 42367-203-07 (single unit), NDC# 42367-203-84 (10 pack)
RECOMMENDATION: Eagle Pharmaceuticals Inc. directed The Medicines Company (“MDCO”) to arrange for the return of the affected product lots from all services and facilities. See the Press Release for a listing of affected lots.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:
- Complete and submit the report Online: www.fda.gov/MedWatch/report.htm
- Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178
[12/02/2011 - Press Release - The Medicines Company, Inc.]